Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss Spots And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

Hair loss

Posted by Anonymous, 3 Replies
Has anyone experienced profound hair loss while one medication?It's just one more of the horrific physical side effects I am going through.

Read more »

Hair Loss

Posted by Anonymous, 2 Replies
I was just reading a question to Dr. Henry about hair loss and Crixivan. I'm on Crixivan, Epivir and AZT. I've been on this regimen since the advent of protease inhibitors. Early on I lost ALL of my underarm hair, thigh hair and butt hair. I've... Read more »
Ask the Experts

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir (Crixivan). It's also not thought to be associated with HIV, as far as I... Read more »

hair loss caused by hiv

hello doc. whats the best hiv drug treatment for massive hair loss caused by aids? thank u so much....
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you are losing hair excessively, many factors can be causing that.The only HIV drug that is known to cause hair loss is Crixivan, a drug that we do not use anymore. Have your doctor check your hormone levels (testosterone, thyroid),nutritional... Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized and reveres. Since other conditions can... Read more »

HIV & Hair Loss

I contracted HIV at almost 50 years of age. I had a severe acute infection, with over 750k copies/ml. I was sick for about three to four weeks. First five months, I took Kaletra and Truvada, then switched to Atripla, which I have taken ever since. I...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Excessive and rapid hair loss can be caused by medications, hormone changes, stress, poor nutrition (zinc deficiencies), autoimmune disease and genetics. All of this factors can affect hair follicle health. Hair loss is more prominent before age 45... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important... Read more »
Body Positive

Hair and Life

It was a strange sensation. I was standing in the shower, warm water pouring over my body, as I reached for the shampoo. A quick squeeze of the bottle, a little lather, and in my hand a clump of hair the size of a shaving brush. There was no way... Read more »
U.S. Centers for Disease Control and Prevention

Doctors Without Borders Suspends Activities in Myanmar Trouble Spot

Reacting to a wave of deadly religious violence, Doctors Without Borders said on June 12 it has suspended its work in Myanmar's western Rakhine state. "Suspension of activities means the disruption of life-saving primary health care, including the... Read more »